RONALD G. FRAGGE, M.D.; I. LEONARD BERNSTEIN, M.D.; JAMES BELL, M.D.
Bilateral adrenal hemorrhage incident to anticoagulant therapy is a rare occurrence. Only four cases have been documented in the literature since 1952. Three of these patients had received heparin, and one patient had been maintained on Dicumarol prior to death.1, 2, 3 In the Dicumarol-treated patient, emboli and infarctions were discovered in various organs; therefore, adrenal infarction could not be taken conclusively as the primary cause of the hemorrhage.3 Our case is presented because of the definite association of adrenal hemorrhage with anticoagulant therapy and the absence of any embolic phenomena at the postmortem examination.
A 69 year
Learn more about subscription options.
Register Now for a free account.
FRAGGE RG, BERNSTEIN IL, BELL J. FATAL "WATERHOUSE-FRIDERICHSEN SYNDROME" DUE TO DICUMAROL(FATAL "WATERHOUSE-FRIDERICHSEN SYNDROME" DUE TO DICUMAROL*). Ann Intern Med. 1960;52:923–929. doi: 10.7326/0003-4819-52-4-923
Download citation file:
Published: Ann Intern Med. 1960;52(4):923-929.
Adrenal Disorders, CNS Infections, Endocrine and Metabolism, Infectious Disease, Neurology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only